MAUDE Adverse Event Report: TRIMEDYNE, INC. 20471-HP OMNI MULTIUSE HANDPIECE WITH FIBER ASSY; LASER FIBER

TRIMEDYNE, INC. 20471-HP OMNI MULTIUSE HANDPIECE WITH FIBER ASSY; LASER FIBER
Model Number 20471-HP
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Discolored (1170); Melted (1385); Overheating of Device (1437); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event was initially determined to not be reportable based on the initial report.However, additional information provided by the customer on 06/15/2018 led to the decision to report.(b)(4).
 
Event or Problem Description
Customer stated that the 20471-hp was fused and shrunk in the middle of the handpiece when it was used together with 20371-hp.It only had a little energy output after lasing less than 1 minute.Our qc found it is still passing light.Customer stated at a later date "after the fiber assembly was connected to the equipment, the doctor stepped on the pedals for less than 1 minute.He stopped using the camera when the handle had been melted and the doctor's hand was burnt.There are no problems with checking the handles and equipment." this information is documented as reported to trimedyne, inc.
 
Additional Manufacturer Narrative
Note: the manufacturer completed all of the information on this form.(b)(4).

Brand Name
20471-HP OMNI MULTIUSE HANDPIECE WITH FIBER ASSY
Common Device Name
LASER FIBER
Manufacturer (Section D)
TRIMEDYNE, INC.
5 holland, building 223
irvine CA 92618 2579
MDR Report Key7705168
Report Number1419951-2018-00002
Device Sequence Number2770969
Product Code GEX
UDI-Device IdentifierM47320471HP0
UDI-PublicM47320471HP0
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date03/31/2021
Device Model Number20471-HP
Device Catalogue Number20471-HP
Device Lot Number17C012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight55